Alert archive / North Dakota / Frost Advisories in 2011

Frost Advisory 8, NWS Bismarck, ND

September 21, 201132 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 21, 2011, 2:17 PM MDT for 32 counties in North Dakota. It took effect at Sep 22, 2011, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2011, 2:17 PM MDT (20:17 UTC)
In effect from
Sep 22, 2011, 3:00 AM MDT
Expired
Sep 22, 2011, 8:00 AM MDT
In force
5 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WWUS73 KBIS 212017
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CDT WED SEP 21 2011

...FROST EXPECTED TO DEVELOP LATE TONIGHT AND EARLY TOMORROW
MORNING...

.THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND
CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES FALL INTO THE LOW TO
MID 30S AFTER MIDNIGHT. A FEW ISOLATED LOW-LYING AREAS COULD
REACH THE FREEZING MARK AROUND SUNRISE...ESPECIALLY NEAR THE JAMES
RIVER BASIN. HOWEVER...ISOLATED FREEZING TEMPERATURES SHOULD
NEITHER BE WIDESPREAD NOR LAST FOR MORE THAN AN HOUR. THE SUNNY
SKIES TOMORROW MORNING WILL ALLOW THE TEMPERATURES TO WARM BACK
ABOVE THE MID 30S BY 9 AM CDT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221100-
/O.NEW.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
317 PM CDT WED SEP 21 2011 /217 PM MDT WED SEP 21 2011/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY. 

* FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT AS TEMPERATURES FALL
  IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TM
3 follow-up statements
122 
WWUS73 KBIS 220258
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT WED SEP 21 2011

...FROST EXPECTED TO DEVELOP OVERNIGHT...

.THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND
CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES TO FALL INTO THE LOW
TO MID 30S OVERNIGHT...WITH AREAS OF FROST.  ISOLATED LOW-LYING
AREAS COULD REACH THE FREEZING MARK AROUND SUNRISE...ESPECIALLY
NEAR THE JAMES RIVER BASIN. HOWEVER...ISOLATED FREEZING
TEMPERATURES SHOULD NEITHER BE WIDESPREAD NOR LAST FOR MORE THAN
AN HOUR. THE SUNNY SKIES THURSDAY MORNING WILL ALLOW THE TEMPERATURES TO
WARM BACK ABOVE THE MID 30S BY 9 AM CDT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221100-
/O.CON.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
958 PM CDT WED SEP 21 2011 /858 PM MDT WED SEP 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

* FROST WILL BEGIN TO DEVELOP OVERNIGHT AS TEMPERATURES FALL IN THE
  LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RK
213 
WWUS73 KBIS 220832
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT THU SEP 22 2011

...FROST EXPECTED TO DEVELOP THURSDAY MORNING...

.THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND
CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES TO FALL INTO THE LOW
TO MID 30S EARLY THURSDAY MORNING...WITH AREAS OF FROST. ISOLATED
LOW-LYING AREAS COULD REACH THE FREEZING MARK...ESPECIALLY ACROSS
CENTRAL NORTH DAKOTA. HOWEVER...ISOLATED FREEZING TEMPERATURES
WILL NOT BE WIDESPREAD. THE SUNNY SKIES THURSDAY MORNING WILL
ALLOW THE TEMPERATURES TO WARM BACK ABOVE THE MID 30S BY 9 AM CDT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221400-
/O.CON.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
332 AM CDT THU SEP 22 2011 /232 AM MDT THU SEP 22 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* FROST WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS
  TEMPERATURES FALL INTO THE LOW TO MID 30S THURSDAY MORNING. 

* ISOLATED LOW LYING AREAS ACROSS CENTRAL NORTH DAKOTA MAY FALL
  BELOW FREEZING...HOWEVER...THIS IS NOT EXPECTED TO BE WIDESPREAD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AYD
551 
WWUS73 KBIS 221358
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
858 AM CDT THU SEP 22 2011

...AREAS OF FROST ENDING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...

.TEMPERATURES HAVE INCREASED TO THE MID TO UPPER 30S THIS MORNING
BRINGING AN END TO AREAS OF FROST ACROSS THE REGION. AS A
RESULT...WILL ALLOW THE FROST ADVISORY TO EXPIRE AT 9 AM CDT/8 AM
MDT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221500-
/O.EXP.KBIS.FR.Y.0008.000000T0000Z-110922T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
858 AM CDT THU SEP 22 2011 /758 AM MDT THU SEP 22 2011/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* TEMPERATURES HAVE INCREASED TO THE MID TO UPPER 30S THIS
  MORNING BRINGING AN END TO AREAS OF FROST ACROSS THE REGION. AS
  A RESULT...WILL ALLOW THE FROST ADVISORY TO EXPIRE AT 9 AM CDT/8
  AM MDT.

$$

TM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:55 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 21, 11:55 AM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1255 PM CDT WED SEP 21 2011

.UPDATE...HOURLY SENSIBLE WEATHER TRENDS.

&&

.DISCUSSION...RIDGE OF SURFACE HIGH PRESSURE EXTENDS FROM NORTHERN
MANITOBA INTO SOUTHEASTERN SASKATCHEWAN...AND IS NOSING INTO
NORTHWESTERN NORTH DAKOTA. THIS RIDGE OF HIGH PRESSURE WILL
CONTINUE TO ERODE CLOUDS ACROSS WESTERN NORTH DAKOTA AS IT BUILDS
INTO THE REGION. AN EARLY LOOK AT MODEL GUIDANCE CONTINUES TO
PLACE THE CENTER OF THIS RIDGE OVER SOUTHEASTERN NORTH DAKOTA BY
12Z THURSDAY. THIS SHOULD ALLOW FOR EXCELLENT RADIATIONAL COOLING
OVER THE JAMES RIVER BASIN WITH A FREEZE POSSIBLE THURSDAY MORNING.
HOWEVER...WILL HOLD OFF ON ANY FROST/FREEZE HEADLINES FOR THIS
UPDATE AND MAKE A DECISION FOR THE AFTERNOON PACKAGE. UPDATED TEXT
PRODUCTS OUT SHORTLY.

&&

.AVIATION...SURFACE HIGH PRESSURE BUILDING SOUTH INTO THE
NORTHERN PLAINS WILL ADVECT DRIER AIR INTO NORTH DAKOTA. MVFR CIGS
WILL CONTINUE TO SHRINK IN AERIAL COVERAGE OVER THE NEXT SEVERAL
HOURS LEADING TO VFR FLIGHT CONDITIONS BY 21Z FOR ALL TERMINALS.
CLEAR SKIES PREVAIL TONIGHT WITH SOME PATCHY FOG POSSIBLE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TM...UPDATE
NH...AVIATION
Hazardous weather outlook, Sep 21, 3:09 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT WED SEP 21 2011

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-220915-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
409 AM CDT WED SEP 21 2011 /309 AM MDT WED SEP 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE ALONG AND EAST OF THE HIGHWAY 83
CORRIDOR TONIGHT INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-220915-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
409 AM CDT WED SEP 21 2011 /309 AM MDT WED SEP 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 6:08 PM MDTWind AdvisoryBISBottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more3 hr

Nearby

Frost Advisories in North Dakota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.